Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

June 16, 2016Brevard County, Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 16, 2016, 4:12 PM EDT for Brevard County, Osceola County, Florida. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2016, 4:12 PM EDT (20:12 UTC)
Expired
Jun 16, 2016, 5:15 PM EDT
In force
63 min
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 42 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:35 PM EDTTSTM WND GST 506 Ne Camp Holly Fish Ca, FL
Jun 16, 4:41 PM EDTTSTM WND GST 433 Se West Melbourne, FLWXFLOW SITE
Jun 16, 4:41 PM EDTTSTM WND GST 48Melbourne Airport, FL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1321 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1321 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
-48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

547 
WWUS82 KMLB 162012
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT THU JUN 16 2016
 
FLZ047-053-162115-
SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-
412 PM EDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR OSCEOLA AND SOUTHERN BREVARD
COUNTIES UNTIL 515 PM EDT...

AT 410 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTHEAST OF LAKE KISSIMMEE TO
INDIALANTIC. MOVEMENT WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... PALM BAY...MELBOURNE...FOREVER
FLORIDA...AND SATELLITE BEACH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH SOME OF THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

&&

LAT...LON 2783 8047 2785 8049 2783 8051 2782 8088
      2776 8117 2784 8123 2786 8130 2792 8131
      2800 8139 2800 8142 2806 8146 2801 8138
      2808 8135 2809 8145 2814 8146 2814 8150
      2818 8151 2834 8057 2813 8054 2783 8039
TIME...MOT...LOC 2010Z 264DEG 18KT 2802 8122 2810 8057 

$$

SEDLOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:45 PM EDT, 27 minutes earlier.

Area forecast discussion, Jun 16, 3:45 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
345 PM EDT THU JUN 16 2016

.DISCUSSION...

Tonight...Lead 500 mb s/w trough is forecast to move across nrn
portions of east Central Florida this evening with a reinforcing mid
level trough axis dropping in across northeast Gulf overnight.
Further aloft...a 250 mb low/shear axis was off the sw FL coast with
stronger convection near Lake Okeechobee at mid afternoon. Strongest
convection should remain across the far south into early evening and
also the possibility of some stronger storms for nrn areas
associated with propagation (or outflow based development) of
showers/storms across the nrn peninsula toward the area into the
evening hours. Short range guidance keeps rather deep moisture
across the north overnight so will continue a low POP for the nrn
areas into late Tonight with vort lobe aloft across the nrn
peninsula. Brief heavy rain, gusty winds to 30-40 knots and
lightning will be main hazards with the strongest storms. Lows
in the 70s.

Friday...500 mb trough axis will push twd Central areas by mid to
late afternoon shunting somewhat deeper moisture across srn portions
of the forecast area with mid level drying forecast from the GFS/NAM
across the nrn areas by late afternoon. Westerly low level flow in
the h9-h8 layer is fcst around 20 knots which will keep High temps
warm again in the lower to mid 90s. Will trend nrn areas with a
lower POP around 30 pct to 40 pct across srn sections. Diurnal
activity should again move toward the east 20-25 mph. SPC fcsts a
marginal to slight risk for severe storms across NE FL but these
should remain north of the area into Friday night with stronger
convection ahead of the frontal boundary that will be approaching on
Saturday.

Saturday...Additional mid level energy will drop into the trough
across N FL on Saturday as the frontal boundary slips south toward
the area Saturday afternoon and Sat night. Deeper moisture along and
ahead of the front will supper numerous showers and the chance for
storms. Rain chances will remain in the 60-70 pct range with
slightly higher coverage across nrn/central portions of east central
Florida. Some stronger storms will be possible with locally heavy
rain, gusty winds, lightning and possible small hail. Increased
cloud cover will lower highs a bit to the upper 80s most areas.
Scattered convection will linger into Sat evening before diminishing
by midnight.

Modified Previous Extended Discussion...Sun-Wed...Models have
generally come into better agreement regarding the evolution of low
pressure moving up and away from the east coast early next week.
High pressure will build in behind this feature and shift our low
level flow to out of the east. Some drying in the wake of the front
will temper back precipitation chances with onshore flow tending to
focus afternoon convection across western portions of the forecast
area each afternoon. Along the coast, elevated onshore flow will
keep a slight chance for nocturnal showers in the forecast each
night through Tuesday.

&&

.AVIATION...
Scattered-Numerous SHRA/TSRA across east central FL this afternoon
will continue thru 23z and then gradually diminish by the 02z-04z
time frame. VCTS/TEMPO groups in for most terminals into the late
afternoon. Brief IFR VSBYs in +RA and gusty winds to 25-35 KTs
possible in the stronger cells. SLGT CHC for SHRA KLEE-KDAB corridor
later tonight but PROBs too for mention.

&&

.MARINE...
Pressure gradient will tighten overnight with winds increasing from
late evening into Friday morning across the waters. Gradient winds
will increase from the WSW overnight to around 15-18 knots near
shore and 18-20 knots offshore. Will raise SCEC headlines mainly for
winds as seas expected to build to 4-5 ft offshore later Tonight.
For Friday will have offshore flow around 15 knots into the day on
Friday with increasing winds to near 20 knots again offshore into
Friday night. Gradient not as tight when frontal boundary drops into
the waters on Saturday but developing stronger NE flow Sunday/Sunday
night behind the boundary will likely require small craft advisories
for late in the weekend.

&&

.FIRE WEATHER...
Gusty west winds and high dispersion values Friday will be a concern
for fire growth and spread of any existing wildfires. High dispersion
again expected Saturday with higher shower/thunderstorm chances by
late morning into the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  94  75  86 /  30  30  40  70
MCO  75  93  74  89 /  20  40  20  70
MLB  76  93  74  88 /  30  40  20  60
VRB  75  93  74  89 /  30  40  20  60
LEE  76  92  77  88 /  20  30  30  70
SFB  77  94  76  89 /  20  30  30  70
ORL  76  93  76  88 /  20  40  30  70
FPR  75  93  73  89 /  30  40  20  60

&&

.MLB Watches/Warnings/Advisories...
FL...None.
AM...None.
&&

SHORT TERM/LONG TERM...Volkmer
AVIATION/IMPACT WX/RADAR...Bragaw/Sedlock
Hazardous weather outlook, Jun 16, 11:41 AM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1141 AM EDT THU JUN 16 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-170345-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1141 AM EDT THU JUN 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A BRISK WESTERLY BREEZE WILL PUSH A LOOSELY ORGANIZED WEST COAST
SEA BREEZE AND ITS ASSOCIATED CONVECTION STEADILY EASTWARD. IT
WILL ALSO PREVENT THE FORMATION OF THE EAST COAST SEA BREEZE...
NEGATING THE OPPORTUNITY FOR SEA BREEZE COLLISIONS AND ENHANCED
STORM ACTIVITY. THUNDERSTORMS TODAY WILL COME FROM INTERACTIONS
WITH OUTFLOW BOUNDARIES WHICH MAY BE ACCENTUATED FROM POCKETS OF
DRIER AIR ALOFT. SUCH DEVELOPMENT WILL HAVE THE CHANCE TO GENERATE
FREQUENT LIGHTNING AND STRONG WIND GUSTS TO 40 MPH...MAINLY FOR
THE COASTAL COUNTIES.

.FLOOD IMPACT...
AREA MOISTURE IS PLENTIFUL FOR SUPPORTING HEAVY RAINFALL WITH
SHOWER AND THUNDERSTORM ACTIVITY TODAY. HOWEVER...STORM MOTION
WILL BE EAST AT 15 TO 20 MPH...PREVENTING STORMS FROM STAYING
OVER ONE SPOT LONG ENOUGH TO GENERATE MUCH MORE THAN A HALF INCH
OF RAIN. INTERACTIONS WITH OUTFLOW BOUNDARIES LATE IN THE DAY MAY
BRIEFLY ENHANCE RAINFALL RATES ALONG THE COAST...WITH LOCAL RAIN
TOTALS OF ONE TO TWO INCHES.

.EXCESSIVE HEAT IMPACT...
BRISK AND WARM WESTERLY WINDS WILL PREVENT THE FORMATION OF THE
EAST COAST SEA BREEZE TODAY...THUS INHIBITING ANY OCEAN COOLING
EFFECTS. AFTERNOON TEMPERATURES WILL WARM INTO THE LOWER 90S WITH
HEAT INDICES BETWEEN 99 AND 103 DEGREES IN SPOTS.

.MARINE THUNDERSTORM GUST IMPACT...
SHOWERS AND THUNDERSTORMS MOVING OFFSHORE WILL HAVE THE ABILITY
TO PRODUCE WIND GUSTS TO 34 KNOTS IN LOCALLY STRONG DOWNDRAFTS.

.WIND AND SEA IMPACT...
THE LOCAL PRESSURE GRADIENT WILL TIGHTEN INTO FRIDAY CAUSING
MARINE WINDS TO SHARPEN OUT OF THE WEST 15 TO 20 KNOTS. SMALL
CRAFT WILL NEED TO EXERCISE CAUTION DURING THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
LOW PRESSURE WILL DEVELOP OFFSHORE OF THE CAROLINA COAST LATE
FRIDAY AND TRAIL A WEAK FRONT INTO THE FLORIDA PENINSULA OVER
THE WEEKEND. IN THE PRESENCE OF DEEP MOISTURE AND WARM SUMMER
TEMPERATURES...SHOWERS AND LIGHTNING STORMS WILL BE THE PRIMARY
HAZARDS ALONG WITH LOCAL HEAVY RAIN. DRIER AIR WILL LIKELY MOVE
IN ACROSS NORTH FLORIDA ON MONDAY BEHIND THE FRONT PUSHING THE
DEEPER MOISTURE TOWARD THE SOUTHERN PENINSULA TO OFFER DECREASED
STORM COVERAGE FOR MUCH OF THE FORECAST AREA EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW/SHARP

In the hours before

Local storm report, Jun 16, 3:31 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
331 PM EDT THU JUN 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     NON-TSTM WND GST DAYTONA BEACH AIRPORT   29.17N 81.07W
06/16/2016  M42.58 MPH       VOLUSIA            FL   ASOS

            ASOS SITE REPORTED A WIND GUST OF 37 KNOTS

&&

JRS
Special weather statement, Jun 16, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
412 PM EDT THU JUN 16 2016

FLZ047-053-162115-
SOUTHERN BREVARD COUNTY FL-OSCEOLA FL-
412 PM EDT THU JUN 16 2016

...SIGNIFICANT WEATHER ADVISORY FOR OSCEOLA AND SOUTHERN BREVARD
COUNTIES UNTIL 515 PM EDT...

AT 410 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES NORTHEAST OF LAKE KISSIMMEE TO
INDIALANTIC. MOVEMENT WAS EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... PALM BAY...MELBOURNE...FOREVER
FLORIDA...AND SATELLITE BEACH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH SOME OF THESE
STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

&&

LAT...LON 2783 8047 2785 8049 2783 8051 2782 8088
      2776 8117 2784 8123 2786 8130 2792 8131
      2800 8139 2800 8142 2806 8146 2801 8138
      2808 8135 2809 8145 2814 8146 2814 8150
      2818 8151 2834 8057 2813 8054 2783 8039
TIME...MOT...LOC 2010Z 264DEG 18KT 2802 8122 2810 8057

SEDLOCK

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:35 PM EDTSpecial Marine WarningMLB3 hr
Jun 16, 4:47 PM EDTSpecial Weather StatementMLBSeminole58 min
Jun 16, 4:53 PM EDTSpecial Weather StatementMLBBrevard37 min
Jun 16, 5:11 PM EDTSpecial Weather StatementMLBSeminole64 min
Jun 16, 5:30 PM EDTSpecial Marine WarningMLB2 hr
Jun 16, 6:31 PM EDTSpecial Weather StatementMLBOkeechobee, Saint Lucie59 min
Jun 16, 7:25 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie50 min
Jun 16, 7:28 PM EDTSpecial Marine WarningMLB92 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.